MAUDE Adverse Event Report: DEPUY SPINE INC TI X25 M7 SHORT SET SCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC TI X25 M7 SHORT SET SCREW; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179761000
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported screwdriver tip broke in the screw interface.When the surgeon tried to final tighten set screw on the rod, the set screw stripped and broke.We had to saw the head off the screw and then use a universal removal set and a reverse threaded driver to get the illiac screw out.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The set screw is stuck inside the expedium closed screw.The product and lot # could not be confirmed from the jammed set screw.The investigation is performed considering this set screw as the reported device from the complaint.It was also noted that the drive feature of the set screw is stripped in the direction of the tightening.The exact part and lot number combination could not be confirmed from the sample returned; therefore, the manufacturing or receiving inspection records could not be reviewed.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the jamming of the ti x25 m7 short set screw inside the closed screw cannot be determined.However, evidence from the stripped drive feature of the set screw this damage may have occurred due to cross-threading the set screw upon insertion.Tightening the set screw while it is cross threaded places an unexpectedly high amount of force on the threads both the set screw and the closed screw threads, resulting in jamming.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI X25 M7 SHORT SET SCREW
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7452233
Report Number1526439-2018-50398
Device Sequence Number11173284
Product Code NKB
UDI-Device Identifier10705034077277
UDI-Public(01)10705034077277
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179761000
Device Catalogue Number179761000
Device Lot NumberTBHBZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;